• Previous Article
    On the existence of minimizers for the neo-Hookean energy in the axisymmetric setting
  • DCDS Home
  • This Issue
  • Next Article
    Least upper bound of the exact formula for optimal quantization of some uniform Cantor distributions
September 2018, 38(9): 4537-4554. doi: 10.3934/dcds.2018198

Separation structure of radial solutions for semilinear elliptic equations with exponential nonlinearity

1. 

Department of Mathematical Sciences, Hanbat National University, Daejeon 34158, Republic of Korea

2. 

Department of Mathematics, Ehime University, Matsuyama 790-8577, Japan

* Corresponding author: Y. Naito

Received  November 2017 Revised  April 2018 Published  June 2018

We consider the semilinear elliptic equation $Δ u + K(|x|)e^u = 0$ in $\mathbf{R}^N$ for $N > 2$, and investigate separation phenomena of radial solutions. In terms of intersection and separation, we classify the solution structures and establish characterizations of the structures. These observations lead to sufficient conditions for partial separation. For $N = 10+4\ell$ with $\ell>-2$, the equation changes its nature drastically according to the sign of the derivative of $r^{-\ell}K(r)$ when $r^{-\ell}K(r)$ is monotonic in $r$ and $r^{-\ell} K(r)\to1$ as $r\to∞$.

Citation: Soohyun Bae, Yūki Naito. Separation structure of radial solutions for semilinear elliptic equations with exponential nonlinearity. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4537-4554. doi: 10.3934/dcds.2018198
References:
[1]

S. Bae, Separation structure of positive radial solutions of a semilinear elliptic equation in $\mathbf{R}^n$, J. Differential Equations, 194 (2003), 460-499. doi: 10.1016/S0022-0396(03)00172-4.

[2]

S. Bae, Infinite multiplicity and separation structure of positive solutions for a semilinear elliptic equation in $\mathbf{R}^N$, J. Differential Equations, 200 (2004), 274-311. doi: 10.1016/j.jde.2003.11.006.

[3]

S. Bae, Infinite multiplicity of stable entire solutions for a semilinear elliptic equation with exponential nonlinearity, to appear in Proc. Roy. Soc. Edinburgh Sect. A.

[4]

S. Bae, Entire solutions with asymptotic self-similarity for elliptic equations with exponential nonlinearity, J. Math. Anal. Appl., 428 (2015), 1085-1116. doi: 10.1016/j.jmaa.2015.03.036.

[5]

S. Bae and T.-K. Chang, On a class of semilinear elliptic equations in $\mathbf{R}^N$, J. Differential Equations, 185 (2002), 225-250. doi: 10.1006/jdeq.2001.4162.

[6]

S. Bae and Y. Naito, Existence and separation of positive radial solutions for semilinear elliptic equations, J. Differential Equations, 257 (2014), 2430-2463. doi: 10.1016/j.jde.2014.05.042.

[7]

K.-S. Cheng and J.-T. Lin, On the elliptic equations $Δ u = K(x)u^{σ}$ and $Δ u = K(x)e^{2u}$, Trans. Amer. Math. Soc., 304 (1987), 639-668. doi: 10.1090/S0002-9947-1987-0911088-1.

[8]

K.-S. Cheng and W.-M. Ni, On the structure of the conformal Gaussian curvature equation on $\mathbf{R}^2$, Duke Math. J., 62 (1991), 721-737. doi: 10.1215/S0012-7094-91-06231-9.

[9]

W.-Y. Ding and W.-M. Ni, On the elliptic equation $Δ u + K u^{(n+2)/(n-2)} =0$ and related topics, Duke Math. J., 52 (1985), 485-506. doi: 10.1215/S0012-7094-85-05224-X.

[10]

C. GuiW.-M. Ni and X. Wang, On the stability and instability of positive steady states of a semilinear heat equation in $\mathbf{R}^N$, Comm. Pure Appl. Math., 45 (1992), 1153-1181. doi: 10.1002/cpa.3160450906.

[11]

C. GuiW.-M. Ni and X. Wang, Further study on a nonlinear heat equation, J. Differential Equations, 169 (2001), 588-613. doi: 10.1006/jdeq.2000.3909.

[12]

D. D. Joseph and T. S. Lundgren, Quasilinear Dirichlet problems driven by positive sources, Arch. Rational Mech. Anal., 49 (1973), 241-269. doi: 10.1007/BF00250508.

[13]

Y. Li and W.-M. Ni, On the existence and symmetry properties of finite total mass solutions of the Matukuma equation, the Eddington equation and their generalizations, Arch. Rational Mech. Anal., 108 (1989), 175-194. doi: 10.1007/BF01053462.

[14]

Y. LiuY. Li and Y. Deng, Separation property of solutions for a semilinear elliptic equation, J. Differential Equations, 163 (2000), 381-406. doi: 10.1006/jdeq.1999.3735.

[15]

W.-M. Ni, On the elliptic equation $Δ u + K(x)e^{2u} = 0$ and conformal metrics with prescribed Gaussian curvatures, Invent. Math., 66 (1982), 343-352. doi: 10.1007/BF01389399.

[16]

W.-M. Ni and S. Yotsutani, Semilinear elliptic equations of Matukuma-type and related topics, Japan J. Appl. Math., 5 (1988), 1-32. doi: 10.1007/BF03167899.

[17]

J. I. Tello, Stability of steady states of the Cauchy problem for the exponential reaction-diffusion equation, J. Math. Anal. Appl., 324 (2006), 381-396. doi: 10.1016/j.jmaa.2005.12.011.

[18]

X. Wang, On the Cauchy problem for reaction-diffusion equations, Trans. Amer. Math. Soc., 337 (1993), 549-590. doi: 10.1090/S0002-9947-1993-1153016-5.

show all references

References:
[1]

S. Bae, Separation structure of positive radial solutions of a semilinear elliptic equation in $\mathbf{R}^n$, J. Differential Equations, 194 (2003), 460-499. doi: 10.1016/S0022-0396(03)00172-4.

[2]

S. Bae, Infinite multiplicity and separation structure of positive solutions for a semilinear elliptic equation in $\mathbf{R}^N$, J. Differential Equations, 200 (2004), 274-311. doi: 10.1016/j.jde.2003.11.006.

[3]

S. Bae, Infinite multiplicity of stable entire solutions for a semilinear elliptic equation with exponential nonlinearity, to appear in Proc. Roy. Soc. Edinburgh Sect. A.

[4]

S. Bae, Entire solutions with asymptotic self-similarity for elliptic equations with exponential nonlinearity, J. Math. Anal. Appl., 428 (2015), 1085-1116. doi: 10.1016/j.jmaa.2015.03.036.

[5]

S. Bae and T.-K. Chang, On a class of semilinear elliptic equations in $\mathbf{R}^N$, J. Differential Equations, 185 (2002), 225-250. doi: 10.1006/jdeq.2001.4162.

[6]

S. Bae and Y. Naito, Existence and separation of positive radial solutions for semilinear elliptic equations, J. Differential Equations, 257 (2014), 2430-2463. doi: 10.1016/j.jde.2014.05.042.

[7]

K.-S. Cheng and J.-T. Lin, On the elliptic equations $Δ u = K(x)u^{σ}$ and $Δ u = K(x)e^{2u}$, Trans. Amer. Math. Soc., 304 (1987), 639-668. doi: 10.1090/S0002-9947-1987-0911088-1.

[8]

K.-S. Cheng and W.-M. Ni, On the structure of the conformal Gaussian curvature equation on $\mathbf{R}^2$, Duke Math. J., 62 (1991), 721-737. doi: 10.1215/S0012-7094-91-06231-9.

[9]

W.-Y. Ding and W.-M. Ni, On the elliptic equation $Δ u + K u^{(n+2)/(n-2)} =0$ and related topics, Duke Math. J., 52 (1985), 485-506. doi: 10.1215/S0012-7094-85-05224-X.

[10]

C. GuiW.-M. Ni and X. Wang, On the stability and instability of positive steady states of a semilinear heat equation in $\mathbf{R}^N$, Comm. Pure Appl. Math., 45 (1992), 1153-1181. doi: 10.1002/cpa.3160450906.

[11]

C. GuiW.-M. Ni and X. Wang, Further study on a nonlinear heat equation, J. Differential Equations, 169 (2001), 588-613. doi: 10.1006/jdeq.2000.3909.

[12]

D. D. Joseph and T. S. Lundgren, Quasilinear Dirichlet problems driven by positive sources, Arch. Rational Mech. Anal., 49 (1973), 241-269. doi: 10.1007/BF00250508.

[13]

Y. Li and W.-M. Ni, On the existence and symmetry properties of finite total mass solutions of the Matukuma equation, the Eddington equation and their generalizations, Arch. Rational Mech. Anal., 108 (1989), 175-194. doi: 10.1007/BF01053462.

[14]

Y. LiuY. Li and Y. Deng, Separation property of solutions for a semilinear elliptic equation, J. Differential Equations, 163 (2000), 381-406. doi: 10.1006/jdeq.1999.3735.

[15]

W.-M. Ni, On the elliptic equation $Δ u + K(x)e^{2u} = 0$ and conformal metrics with prescribed Gaussian curvatures, Invent. Math., 66 (1982), 343-352. doi: 10.1007/BF01389399.

[16]

W.-M. Ni and S. Yotsutani, Semilinear elliptic equations of Matukuma-type and related topics, Japan J. Appl. Math., 5 (1988), 1-32. doi: 10.1007/BF03167899.

[17]

J. I. Tello, Stability of steady states of the Cauchy problem for the exponential reaction-diffusion equation, J. Math. Anal. Appl., 324 (2006), 381-396. doi: 10.1016/j.jmaa.2005.12.011.

[18]

X. Wang, On the Cauchy problem for reaction-diffusion equations, Trans. Amer. Math. Soc., 337 (1993), 549-590. doi: 10.1090/S0002-9947-1993-1153016-5.

[1]

J. Húska, Peter Poláčik. Exponential separation and principal Floquet bundles for linear parabolic equations on $R^N$. Discrete & Continuous Dynamical Systems - A, 2008, 20 (1) : 81-113. doi: 10.3934/dcds.2008.20.81

[2]

J. Húska, Peter Poláčik, M.V. Safonov. Principal eigenvalues, spectral gaps and exponential separation between positive and sign-changing solutions of parabolic equations. Conference Publications, 2005, 2005 (Special) : 427-435. doi: 10.3934/proc.2005.2005.427

[3]

Kyril Tintarev. Positive solutions of elliptic equations with a critical oscillatory nonlinearity. Conference Publications, 2007, 2007 (Special) : 974-981. doi: 10.3934/proc.2007.2007.974

[4]

Nguyen Dinh Cong, Doan Thai Son. On integral separation of bounded linear random differential equations. Discrete & Continuous Dynamical Systems - S, 2016, 9 (4) : 995-1007. doi: 10.3934/dcdss.2016038

[5]

Mousomi Bhakta, Debangana Mukherjee. Semilinear nonlocal elliptic equations with critical and supercritical exponents. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1741-1766. doi: 10.3934/cpaa.2017085

[6]

Alberto Farina. Some symmetry results for entire solutions of an elliptic system arising in phase separation. Discrete & Continuous Dynamical Systems - A, 2014, 34 (6) : 2505-2511. doi: 10.3934/dcds.2014.34.2505

[7]

Pavel Krejčí, Elisabetta Rocca, Jürgen Sprekels. Phase separation in a gravity field. Discrete & Continuous Dynamical Systems - S, 2011, 4 (2) : 391-407. doi: 10.3934/dcdss.2011.4.391

[8]

Mauro Fabrizio, Claudio Giorgi, Angelo Morro. Solidification and separation in saline water. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 139-155. doi: 10.3934/dcdss.2016.9.139

[9]

Elio E. Espejo, Masaki Kurokiba, Takashi Suzuki. Blowup threshold and collapse mass separation for a drift-diffusion system in space-dimension two. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2627-2644. doi: 10.3934/cpaa.2013.12.2627

[10]

Tarek Saanouni. Global well-posedness of some high-order semilinear wave and Schrödinger type equations with exponential nonlinearity. Communications on Pure & Applied Analysis, 2014, 13 (1) : 273-291. doi: 10.3934/cpaa.2014.13.273

[11]

Ian Schindler, Kyril Tintarev. Mountain pass solutions to semilinear problems with critical nonlinearity. Conference Publications, 2007, 2007 (Special) : 912-919. doi: 10.3934/proc.2007.2007.912

[12]

Eugenia N. Petropoulou. On some difference equations with exponential nonlinearity. Discrete & Continuous Dynamical Systems - B, 2017, 22 (7) : 2587-2594. doi: 10.3934/dcdsb.2017098

[13]

Guji Tian, Xu-Jia Wang. Partial regularity for elliptic equations. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 899-913. doi: 10.3934/dcds.2010.28.899

[14]

Monica Musso, Donato Passaseo. Multiple solutions of Neumann elliptic problems with critical nonlinearity. Discrete & Continuous Dynamical Systems - A, 1999, 5 (2) : 301-320. doi: 10.3934/dcds.1999.5.301

[15]

Dongho Chae. Existence of a semilinear elliptic system with exponential nonlinearities. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 709-718. doi: 10.3934/dcds.2007.18.709

[16]

Paulo Rabelo. Elliptic systems involving critical growth in dimension two. Communications on Pure & Applied Analysis, 2009, 8 (6) : 2013-2035. doi: 10.3934/cpaa.2009.8.2013

[17]

Tsung-Fang Wu. On semilinear elliptic equations involving critical Sobolev exponents and sign-changing weight function. Communications on Pure & Applied Analysis, 2008, 7 (2) : 383-405. doi: 10.3934/cpaa.2008.7.383

[18]

Alain Miranville, Giulio Schimperna. Nonisothermal phase separation based on a microforce balance. Discrete & Continuous Dynamical Systems - B, 2005, 5 (3) : 753-768. doi: 10.3934/dcdsb.2005.5.753

[19]

Pavel Krejčí, Songmu Zheng. Pointwise asymptotic convergence of solutions for a phase separation model. Discrete & Continuous Dynamical Systems - A, 2006, 16 (1) : 1-18. doi: 10.3934/dcds.2006.16.1

[20]

Zongming Guo, Yunting Yu. Boundary value problems for a semilinear elliptic equation with singular nonlinearity. Communications on Pure & Applied Analysis, 2016, 15 (2) : 399-412. doi: 10.3934/cpaa.2016.15.399

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (46)
  • HTML views (50)
  • Cited by (0)

Other articles
by authors

[Back to Top]